Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at May 19, 2021, 4:45 PM CDT for Roberts County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 4:45 PM CDT (21:45 UTC)
- Expired
- May 19, 2021, 5:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
County Roberts County, TX
The radar
The Amarillo radar (KAMA), 106 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194
WWUS84 KAMA 192145
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
445 PM CDT Wed May 19 2021
TXZ004-009-192245-
Ochiltree TX-Roberts TX-
445 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS AND
SOUTHWESTERN OCHILTREE COUNTIES UNTIL 545 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles northwest of Codman, or 19 miles northwest of Miami, moving
north at 10 mph.
Penny size hail will be possible with this storm.
This storm will remain over mainly rural areas of northwestern
Roberts and southwestern Ochiltree Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3581 10077 3577 10098 3598 10109 3609 10108
3615 10082
TIME...MOT...LOC 2145Z 165DEG 10KT 3587 10090
$$
SchneiderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 2:20 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 19, 2:20 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 220 PM CDT Wed May 19 2021 .SHORT TERM (Today through tomorrow night)... Main item of interest in the short term is the thunderstorm potential this afternoon/evening. While a few isolated thunderstorms are possible, it appears our severe weather chances are limited through this evening. Sure, a rogue severe storm could develop, but the chances are low. Wind gusts around 50-60 mph and hail around a nickel/quarter size would be possible with any storm that became severe or near severe. An H5 low is hovering over the vicinity of the Panhandles, and it really doesn't progress east/northeast until later this evening. Water vapor imagery reveals Gulf moisture advecting in across the Southern Plains and wrapping around the low over the Panhandles. The warm moist air is making for pathetic lapse rates (~6-7 C/km) and therefore weak MLCAPE values only around a few hundred joules to upwards near 800 J/kg. Bulk shear is only around 20-30 knots. These are not the best parameters to support updrafts and our thunderstorm potential. If anything, the low level moisture tonight may lead to our more impactful weather being the low level clouds and fog potential. Fog potential could bring visibilities down to around 5 miles with patchy areas under a mile, but confidence is low on the fog, especially less than 5 miles. Tomorrow our lapse rates are a little better (~7-8 C/km) which leads to better MLCAPE around 1000-1500 J/kg with higher amounts in the north. Bulk shear is only 30 knots. With the exiting H5 low there may be a lot of subsidence around tomorrow, and without the forcing aloft our thunderstorms chances are very low. If we happen to get a rogue storm, it could end up becoming severe with minimum criteria possible. Confidence is much higher that we remain precipitation free across the Panhandles, but if we do get a thunderstorm it may end up across the northern half of the Panhandles. Guerrero && .LONG TERM... On Friday an upper level high will be located over Kentucky and an upper level low will be located over Nevada. This will put the Panhandles under a southwest flow aloft. This flow will help to strengthen the lee-side surface trough across eastern New Mexico. Low level southeast winds across the Panhandles ahead of the surface trough will help to draw Gulf of Mexico moisture into our region. The surface trough will likely be a focus for afternoon showers and thunderstorms which will slowly move into the Panhandles late Friday afternoon and Friday night. On Saturday, more showers and thunderstorms are expected to develop to our west which will again move this way later in the afternoon and overnight. On Sunday, the bottom part of the upper trough will kick east and northeast across the 4-corners region and across Colorado. This will help to increase the upper level flow across the Panhandles which may help to produce some more robust thunderstorms on this day. The upper level high across the eastern U.S. will move southward on Monday allowing the upper level low to rotate northeast into south central Canada. But, a new upper level trough will move into the Pacific northwest by Tuesday which will keep a weak southwest flow aloft across the Panhandles. This weak southwest flow will maintain a surface lee-side trough/dryline across eastern New Mexico both Monday and Tuesday. So, again diurnally driven thunderstorms will be possible Monday and Tuesday across the area. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 54 80 58 79 61 / 20 0 5 10 20 Beaver OK 55 80 61 81 62 / 30 0 0 5 10 Boise City OK 49 81 55 81 57 / 5 0 5 20 40 Borger TX 57 83 62 84 64 / 20 0 0 10 20 Boys Ranch TX 54 84 60 83 62 / 5 0 5 10 30 Canyon TX 53 81 58 81 60 / 10 5 5 10 20 Clarendon TX 57 78 61 79 63 / 40 5 5 10 20 Dalhart TX 49 81 55 80 57 / 5 0 5 20 40 Guymon OK 53 81 58 81 60 / 10 0 0 10 20 Hereford TX 53 83 58 83 60 / 5 5 5 10 20 Lipscomb TX 57 80 61 80 63 / 30 5 0 10 10 Pampa TX 55 79 60 79 61 / 30 0 0 10 20 Shamrock TX 58 79 61 79 63 / 40 5 5 10 20 Wellington TX 59 80 61 80 63 / 40 5 5 10 20 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 24/15
Hazardous weather outlook, May 19, 2:14 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 214 PM CDT Wed May 19 2021 OKZ001>003-TXZ001>020-317-200715- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 214 PM CDT Wed May 19 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible through this evening. A storm or two could become severe with hail and damaging winds being the main hazards, but the chances for severe weather are low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible mainly during the afternoon and evening from Friday through Tuesday. At this time, the probability for widespread severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 19, 4:35 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Amarillo TX 435 PM CDT Wed May 19 2021 TXZ014-192230- Gray TX- 435 PM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAY COUNTY UNTIL 530 PM CDT... At 435 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles south of Lefors, or 16 miles southeast of Pampa, moving north at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lefors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3529 10065 3525 10086 3548 10099 3555 10067 TIME...MOT...LOC 2135Z 165DEG 10KT 3535 10078 Schneider
Special weather statement, May 19, 4:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
445 PM CDT Wed May 19 2021
TXZ004-009-192245-
Ochiltree TX-Roberts TX-
445 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS AND
SOUTHWESTERN OCHILTREE COUNTIES UNTIL 545 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles northwest of Codman, or 19 miles northwest of Miami, moving
north at 10 mph.
Penny size hail will be possible with this storm.
This storm will remain over mainly rural areas of northwestern
Roberts and southwestern Ochiltree Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3581 10077 3577 10098 3598 10109 3609 10108
3615 10082
TIME...MOT...LOC 2145Z 165DEG 10KT 3587 10090
SchneiderThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:20 PM CDT | Special Weather Statement | AMA | Hutchinson | 25 min |
| May 18, 7:30 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Roberts | 90 min |
| May 18, 9:07 PM CDT | Special Weather Statement | AMA | Collingsworth, Gray, Wheeler | 68 min |
| May 19, 4:35 PM CDT | Special Weather Statement | AMA | Gray | 55 min |
| May 19, 4:47 PM CDT | Special Weather Statement | AMA | Hansford | 58 min |
| May 19, 5:16 PM CDT | Special Weather Statement | AMA | Donley | 29 min |
| May 19, 5:46 PM CDT | Special Weather Statement | AMA | Donley | 29 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.